Should I continue with tretinoin 0.1? (Photos)

I have been using tretinoin for almost 3 months now. My acne is gone but I have red/brown marks left from acne. And I am not sure if I am seeing any improvements, so should I keep using it or not? How long does it usually take to get rid of acne marks from tretinoin 0.1?

Doctor Answers 2

Tretinoin

Yes!  Keep using your Tretinoin.Tretinoin has the most science behind it ad far as skin care products are concerned.  Not only do you notice visual improvement in skin tone, acne breakouts and texture - but tretinoin is also proven to help reverse the signs of aging and help stimulate collagen.  You may want to consider a laser treatment to help with the discoloration from your acne scars.  Sunscreen is also very important!


Fresno Dermatologist
4.0 out of 5 stars 1 review

Tretinoin therapy

Thank you for your question. After looking at your photos, the dark red marks you are referring to look like post-inflammatory hyperpigmentation. Tretinoin may help lighten those areas but it takes months, and there are alternative treatment options that are more effective in treating hyperpigmentation. Options include lightening creams such as hydroquinone, or chemical peels, or laser treatments. The right modality for you depends on your skin type, expectations, patience, downtime, and cost. I recommend you continue tretinoin, as the medication will continue to treat your acne, and I highly suggest you consult with a board certified dermatologist to discuss treatment options that best suit your needs. Take care and good luck.

Reuel Aspacio, MD, FAAD
Las Vegas Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.